Loughborough University
Leicestershire, UK
LE11 3TU
+44 (0)1509 263171
Loughborough University

Loughborough University Institutional Repository

Please use this identifier to cite or link to this item: https://dspace.lboro.ac.uk/2134/18727

Title: Modeling dimensionally-heterogeneous problems: analysis, approximation and applications
Authors: Blanco, Pablo J.
Discacciati, Marco
Quarteroni, Alfio
Issue Date: 2011
Publisher: © Springer-Verlag
Citation: BLANCO, P.J., DISCACCIATI, M. and QUARTERONI, A., 2011. Modeling dimensionally-heterogeneous problems: analysis, approximation and applications. Numerische Mathematik, 119 (2), pp. 299 - 335.
Abstract: In the present work a general theoretical framework for coupled dimensionally-heterogeneous partial differential equations is developed. This is done by recasting the variational formulation in terms of coupling interface variables. In such a general setting we analyze existence and uniqueness of solutions for both the continuous problem and its finite dimensional approximation. This approach also allows the development of different iterative substructuring solution methodologies involving dimensionally-homogeneous subproblems. Numerical experiments are carried out to test our theoretical results.
Description: This article is closed access.
Sponsor: The first author acknowledges the support of the Brazilian agencies CNPq and FAPERJ. The second and third authors acknowledge the European Research Council Advanced Grant “Mathcard, Mathematical Modelling and Simulation of the Cardiovascular System”, Project ERC-2008-AdG 227058.
Version: Published
DOI: 10.1007/s00211-011-0387-y
URI: https://dspace.lboro.ac.uk/2134/18727
Publisher Link: http://dx.doi.org/10.1007/s00211-011-0387-y
ISSN: 0029-599X
Appears in Collections:Closed Access (Maths)

Files associated with this item:

File Description SizeFormat
Blanco-2011.pdfPublished version687.54 kBAdobe PDFView/Open

 

SFX Query

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.